MAUDE Adverse Event Report: MICRO THERAPEUTICS, INC. DBA EV3 PIPELINE FLEX W/SHIELD TECHNOLOGY; INTRACRANIAL ANEURYSM FLOW DIVERTER

MICRO THERAPEUTICS, INC. DBA EV3 PIPELINE FLEX W/SHIELD TECHNOLOGY; INTRACRANIAL ANEURYSM FLOW DIVERTER
Model Number PED2-450-16
Medical Device Problem Code Physical Resistance/Sticking (4012)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/29/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
H3: product analysis ¿ as found condition: the pipeline flex with shield embolization device and phenom 27 catheter were returned for analysis within a shipping box; and within a plastic bio-pouch.The pipeline flex with shield pusher was returned outside the phenome27 catheter.¿ damage location details: the pushwire was found to be separated/broken proximal to the dps sleeves.The tip coil and dps sleeves were not returned for analysis and the reason was not provided.No bend or kink were observed on the pushwire.The hypotube was found to be stretched.The shrink tubing was found intact but pulled back from the proximal bumper.No damages were found with re-sheathing pad or with the proximal bumper the distal and proximal ends of the pipeline flex with shield braid appeared to be fully opened and moderately frayed.No flash or voids molded were observed in the hub.No damage was found with hub.No bent or kink was found with catheter body.The phenom 27 catheter tip and marker were examined; and no damages were found.No other anomalies were observed.¿ testing/analysis: the total and usable lengths of phenom catheter were measured to be within specifications.For, further examination; an in-house 0.0265¿ mandrel was inserted through the hub of the catheter without issue.The pipeline flex shield braid was pushed out from catheter lumen.The broken end was sent out for sem (scanning electron microscopy) analysis.¿ conclusion: based on the analysis findings, the pipeline flex shield and phenom 27 catheter were confirmed to have resistance during delivery.The pipeline flex with shield pushwire was found to be damaged.From the damages seen on the pipeline flex with shield braid (fraying) and hypotube (stretching); it is likely high force used during the delivery.Additionally, the pushwire was found to be separated proximal to the dps sleeves.Per the sem result features observed indicate the broken end failed via torsional overload.The review of lot history records shows that the finished device has met all manufacturing requirements and specifications during final assembly and quality inspection.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
Medtronic received a report that the phenom27 was in place, and the pipeline was delivered.The pipeline had a large resistance being pushed in the phenom27.During the withdrawal process, it was found that the pipeline was stuck in the hub at the proximal end of the phenom27.So the pipeline and phenom27 were withdrawn from the body and replaced.The procedure was completed successfully with a new pipeline and phenom27.The pipeline was not used for an off-label use.The pipeline and any accessories were prepared as indicated in the instructions for use (ifu).The phenom27 was flushed as indicated in the ifu.No patient symptoms or further complications were reported as a result of this event.The patient was undergoing surgery for blood flow retention of a saccular, unruptured c4 aneurysm with a max diameter of 12mm and a 4mm neck diameter.The landing zone artery size was 3.9mm distally and 4.1mm proximally.The access vessel was the femoral artery with a diameter of 4mm.It was noted the patient's vessel tortuosity was moderate.
 
Additional Manufacturer Narrative
Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
Additional information received that both the pushwire and catheter were damaged.
 
Event or Problem Description
Additional information received that a kink was observed after the push guidewire was taken out.
 
Additional Manufacturer Narrative

Brand Name
PIPELINE FLEX W/SHIELD TECHNOLOGY
Common Device Name
INTRACRANIAL ANEURYSM FLOW DIVERTER
Manufacturer (Section D)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
Manufacturer (Section G)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
Manufacturer Contact
glen belmer
9775 toledo way
irvine, CA 92618
6122713209
MDR Report Key18268951
Report Number2029214-2023-02330
Device Sequence Number18103031
Product Code OUT
UDI-Device Identifier00763000284527
UDI-Public00763000284527
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
P100018
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2023
Device Explanted Year2023
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 12/22/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/16/2026
Device Model NumberPED2-450-16
Device Catalogue NumberPED2-450-16
Device Lot NumberB549739
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/22/2023
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/07/2023
Supplement Date Received by Manufacturer08/29/2023
08/29/2023
Initial Report FDA Received Date12/05/2023
Supplement Report FDA Received Date12/12/2023
12/22/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/17/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age47 YR
Patient SexMale